MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM EB-530 SERIES BRONCHOSCOPE EB-530H; BRONCHOSCOPE (FLEXIBLE OR RIGID)

FUJIFILM CORPORATION FUJIFILM EB-530 SERIES BRONCHOSCOPE EB-530H; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number EB-530H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The distal end portion of the subject bronchoscope had separated from the insertion portion, exposing parts inside the insertion portion.The forceps channel tube and other parts inside the insertion portion were connected to the distal end portion and the parts of the bronchoscope did not fall off into the patient body.It is possible that the distal end portion and the insertion portion were damaged by excessive force, but the cause has not yet been identified at this time.Fujifilm will submit a supplemental report when additional investigation results are available.
 
Event or Problem Description
On april 18th 2024 fujifilm corporation was informed of an event involving eb-530h.It was reported that the end of the scope is ripped apart, and the wires are exposed.Durning the procedure a snare was hooked onto the scope and pulled down the patient, resulting in ending the procedure.X-ray was done to make sure no parts/ piece of the scope were left.Patient was good.
 
Additional Manufacturer Narrative
Fujifilm was informed from the facility that the subject bronchoscope was used with an endotracheal tube (manufacturer and model name unknown) and a treatment device (boston scientific snare, model name unknown) was attached to the outside the bronchoscope insertion portion.Although fujifilm was unable to obtain sufficient information from the facility, we considered the cause based on the limited information and the results of our investigation of the actual device.Based on the following (1) (2) (3), it is thought that the damage was further aggravated by repeated forced operations while the bronchoscope was damaged, leading to the exposure of the internal parts of the insertion section of the bronchoscope.(1) the multiple tears on the distal end portion side of the bending rubber may have been caused by contact with the snare during the procedure.(2) the fact that the bending rubber was slack and covering the distal end portion, and that an endotracheal tube was being used, means that the part where the multiple tears occurred on the bending rubber distal end portion side was likely to have caught on the inside of the endotracheal tube due to friction, and that the bending rubber was slackened as a result of the bronchoscope being forcibly pulled out of the endotracheal tube.(3) continuing from (2), it is thought that the distal end portion of the subject bronchoscope had separated from the insertion portion, exposing parts inside the insertion portion due to the attempt to forcibly pull it out further.

Brand Name
FUJIFILM EB-530 SERIES BRONCHOSCOPE EB-530H
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
Manufacturer (Section G)
FUJIFILM HEALTHCARE MANUFACTURING SANO OFFICE
700 konaka-cho
sano city, tochigi 327-0 001
JA   327-0001
Manufacturer Contact
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8-538
MDR Report Key19328421
Report Number3001722928-2024-00018
Device Sequence Number3101803
Product Code EOQ
UDI-Device Identifier04547410330168
UDI-Public(01)04547410330168
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K122535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse Practitioner
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEB-530H
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown